Doctor insights on:
Does Synthroid Cause Elevated Potassium
I was in ER due to low potassium from blood pressure drug chlorlithidone to find also I was over medicated on Synthroid (thyroxine) to how long till side eff gone?
Resolve quickly: Hyperthyroidism can also lower blood potassium. Some people taking Chlorthalidone need extra potassium, others don't. If your synthroid (thyroxine) dose is correctly adjusted, and if you take some extra potassium, you should be fine. If you stick with the chlorthalidone, you should use rx potassium (can't do it with bananas). May be best to use another BP medication. ...Read more
Hyperkalemia in an elevated potassium level in the blood. It can be mild to severe. The most common causes are kidney disease, Addison's disease, dehydration, and multiple drug therapies. It can occur in crush injuries and rhabdomyolysis (rapid breakdown of muscle) or hemolysis (breakdown of blood cells). Severe hyperkalemia can be fatal and cause the heart to stop beating or become very slow. It is usually treated by resin exchange agents (Kayexalate or others) or dialysis and fluids. Sometimes glucose, Insulin and sodium bicarbonate can be utilized as ...Read more
I know I have a problem with my thyroid, but I have tried synthroid, (thyroxine) but I think it has to do with potassium deficiency, is that possible for the weight gain, fluid retention, charlie horses,?
You have to stop guessing. If you have a thyroid problem and if you were prescribed Synthroid (thyroxine) means you have Hypothyroidism, you have to continue and follow up with your Doctor who prescribed the Synthroid (thyroxine) as you will need repeat blood test to see if you need any dose adjustment.
Pottasium deficiency does not cause weight gain and fluid retention, ask your doctor to check potassium level as well ...Read more
Taking 10mg lisinopril/day. Will a supplement containing 300 mg potassium/day cause issues with elevated potassium?
Hyperparathyroidism with low vit. D and slightly elevated potassium. What does this mean to you? Could high potassium cause headaches? Dizziness?
Hyperparathyroidism: It means you do have Hyperparathyroidism and since you are less than 50 years old, you are a candidate for Parathyroid surgery to cure it. You need vit d supplemet depending on your level. High Pottasium level has been described with Hyperparathyroidism and may cause headace ...Read more
Could drinking lemon water and green smoothies with spinach, banana and a raw egg daily be the cause of my elevated potassium level? Thanks......
Hyperkalemia: Yes it could. Have your doctor investigate it. ...Read more
Pseudohyperkalemia: If your platelet level is normal or low- you will not have elevated potassium related to the platelet destruction- unless you have significant kidney problem/failure. Pseudohyperkalemia-increased in-vitro potassium level can happen-in the setting of significantly elevated level of platelet- due to the release of potassium from platelet granules during coagulation, as well as during degranulation. ...Read more
Not a substitute: Regular table salt traditionally came from the sea (or where the sea used to be until the water went away, leaving behind the salt). "sea salt" is like regular salt, but may not have the added iodine. Since we all need a bit of iodine, one should use regular iodized salt or iodized "sea salt", if allowed to use salt. ...Read more
Can drinking too much milk cause hyperkalemia? Just wondering as milk is a decent Source of potassium and ive been drinking more of it latelym
Should be ok for...: What is too much is hard to define. In reality, most persons have a pair of kidneys with a wide range of functional reserve to automatically manage what you consume. Nonetheless, testing serum electrolytes once will bring a firm reassurance; that is a easy thing to do. Plane speculation will impose much pressure of unnecessary anxiety and even fear. More, seek counseling. ...Read more
Potassium rich foods: Include bananas as you said, citrus fruits including oj, potatoes, tomato sauce/paste including ketchup, and squash. Medicine will need to be given by your doctor since potassium otc is suboptimal to do the job due to the need for a higher dose and need for blood level frequent check. There are meds and water pills that your doctor can use to boost your potassium level too. ...Read more
Worrisome question: If you're planning this, I hope you will consider discussing your plans with someone who can help you through your troubles. Suicide is a long term answer to short term problems. Please seek help. There are always solutions - perhaps some you haven't considered. Consider a crisis hotline, friend, teacher, parent, sibling, or hospital er. ...Read more
How can I deal with hyperkalemia (high potassium) during treatement of high blood pressur by zestril (lisinopril)?
EKG says I have hyperkalemia but my serum potassium is always normal. Cardiologist says I'm OK and required no further tests. Is this worrisome?
EKG is wrong: Actually it is the interpretation of the EKG that is in error. There are some distinct signs of hyperkalemia on EKG but they are not necessarily specific and if your serum potassium drawn at the same time is not elevated then there would be another explanation for your presumably peaked T-waves. ...Read more
Very unlikely: Synthroid is giving you levothyroxine, a naturally occurring compound that the thyroid normally makes. It is remotely possible (< 1% chance) that the headache could be due to a reaction to the dye in the pills. If so, then switching to 50 mcg pills (may need more than 1 per day) would eliminate the headaches. ...Read more
TSH w/reflex to T4 was 0.25. T4 free 1.2. T3 free 2.7. Tsh level was higher and synthroid (thyroxine) 137mg. Still on same dosage. Would this cause fatigue?
Possibly.: The low TSH with associated normal free T4 and free T3, (liothyronine) suggests borderline hyperthyroidism (overactive thyroid) which can cause fatigue. However, one should seek a thorough medical exam prior to concluding that the symptom of fatigue is not due to some other problem. ...Read more
Hashimotos. Was fine on 25mcg synthroid, (thyroxine) now suffering from fatigue, muscle weakness, and body aches. Could there be another cause or my pregnancy?
I'm on metoprolol, benicar, omeorazole, allegra, synthroid, (thyroxine) and ativan. Will any of these cause liver kidney or electrolyte issues? Or cardiac issues?
Unlikely: I guess the answer depends on whether you are a glass half empty or a glass half full person. You are not likely to have any of those adverse effects from the medications you listed, however there is no medication that is not associated with rare liver toxicity, and several of the medications on the list might have some of the other side effects you listed. Rarely. ...Read more
Major depression, mind fog, exhausted achs...Thyroid levels slightly elevated...Been on lower dosage of Synthroid (thyroxine) for 4 day. How long before it help?
Difficult to say: If you're depression is indeed being caused by april thyroidism then you could take a month or more for your thyroid build up to a level where the depression would go into remission. However, I also see that you're not on an antidepressant and that might be a wise thing to start on in the interim. There is no guaranteed that correcting your thyroid will alleviate your depression. And depression may simply be another disease that happened to occur while you were hypothyroid. It's difficult in these situations to imply causeand effect. Please discuss this with your doctor. Best wishes and good luck for a happy holiday season. ...Read more
- Talk to a doctor online
- Low potassium causes elevated liver enzymes
- Does hypothyroidism cause elevated wbc?
- Does low potassium cause gallstones?
- Does hctz cause low potassium?
- Does malnutrition cause high potassium?
- Does elevated intraocular pressure cause retinal detachment?
- Does cushings disease cause elevated calcium levels?
- Does metformin cause elevated liver enzymes?
- Does gastroenteritis cause elevated bilirubin?